Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 19, 2006, 4:44 AM MST. It took effect at Jan 19, 2006, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2006, 4:44 AM MST (11:44 UTC)
- In effect from
- Jan 19, 2006, 11:00 AM MST
- Expired
- Jan 19, 2006, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 191144 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 444 AM MST THU JAN 19 2006 ...HIGH WINDS ACROSS MUCH OF THE REGION THIS AFTERNOON WITH AREAS OF BLOWING DUST... .AN UPPER LEVEL DISTURBANCE PASSING TO THE NORTH AND SURFACE LOW PRESSURE DEVELOPING OVER NORTHEASTERN NEW MEXICO WILL CAUSE STRONG WINDS OVER THE REGION TODAY. STRONG AND GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST. WINDS WILL GUST TO NEAR 45 MPH AND LOCALLY OVER 50 MPH THROUGH PASSES AND ALONG EASTERN SLOPES. NMZ022>025-030>032-TXZ055-056-191945- /O.NEW.KEPZ.WI.Y.0002.060119T1800Z-060120T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 444 AM MST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY MIDDAY WITH GUSTS TO 45 MPH. STRONGER WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY THROUGH MOUNTAIN PASSES...AND ALONG EAST FACING SLOPES. AREAS OF BLOWING DUST ARE LIKELY OVER THE LOWER DESERTS WITH VISIBILITY AT TIMES LESS THAN 1 MILE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST. USE EXTRA CAUTION. $$
2 follow-up statements
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
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 4:08 AM MST, 36 minutes earlier.
Area forecast discussion, Jan 19, 4:08 AM MST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 408 AM MST THU JAN 19 2006 .SYNOPSIS... AN UPPER LEVEL TROUGH PASSING BY TO THE NORTH WILL BRING STRONG WINDS TO THE AREA THIS AFTERNOON WITH BLOWING DUST. MILD THIS AFTERNOON WITH TEMPERATURES WELL ABOVE NORMAL...THEN A FRONT MOVING IN FROM THE NORTH TONIGHT WILL BRING COOLER WEATHER TOMORROW AND SATURDAY WITH TEMPERATURES NEAR NORMAL. ANOTHER DISTURBANCE TRACKING ACROSS THE STATE SATURDAY NIGHT AND SUNDAY WILL BRING SOME CLOUDS AND A SLIGHT CHANCE OF MOUNTAIN SNOW SHOWERS WITH TEMPERATURES REMAINING NEAR NORMAL. && .DISCUSSION... STRONG SOUTHWESTERLY FLOW SURFACE AND ALOFT TODAY AHEAD OF UPPER TROUGH CROSSES ARIZONA AND NORTHERN NEW MEXICO TODAY AND TONIGHT. EXPECTING COMBINATION OF GRADIENT SET UP BY DEVELOPMENT OF LEE SIDE TROUGH AND MIXING DOWN FROM NEAR 700 MB TO GIVE US STRONG WINDS THAT WILL MEET ADVISORY CRITERIA...ALONG WITH BLOWING DUST. LEFT MINIMAL POPS IN THE GILA AND SACS AND WILL NOT MENTION ANY PRECIP IN ZONES. VERY MILD THIS AFTERNOON IN THE STRONG SOUTHWEST FLOW WITH AFTERNOON TEMPS ABOUT 10 DEGREES ABOVE NORMAL. COLD FRONT ASSOCIATED WITH UPPER LEVEL TROUGH WILL SPILL SOUTH TONIGHT AND TAKE TEMPS DOWN TO NEAR NORMAL FOR FRIDAY AND SATURDAY. NEXT FEATURE GOES BY SATURDAY NIGHT AND SUNDAY WITH SMALL CHANCE OF SNOW SHOWERS IN SACS. LOOKS LIKE CLIMO WILL DO BETTER THAN MODELS IN LONGER RANGE...GIVEN A DIFFERENT SOLUTION EACH RUN. CURRENT PROGS INDICATING EAST-WEST TROUGH SETTING UP FOR TUESDAY AND WEDNESDAY FROM OKLAHOMA INTO CENTRAL NEW MEXICO AS HIGH PRESSURE MOVES ACROSS CENTRAL ROCKIES. THIS WOULD ALSO ENTAIL SPLIT FLOW AND 570 HEIGHTS ACROSS THE NORTHWEST AND INTO SOUTHERN BC. VERY DOUBTFUL ABOUT THIS SOLUTION AS MODELS HANDLE SPLIT FLOW POORLY. && .AVIATION... STRONG WINDS OVER THE ENTIRE AREA WILL CAUSE MECHANICAL TURBULENCE TODAY AND BLOWING DUST THAT MAY LOCALLY REDUCE VISIBILITY TO LESS THAN A MILE. SEE CURRENT TAFS/TWEBS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 36 57 27 58 / 0 0 0 0 0 SIERRA BLANCA TX 67 37 57 22 56 / 0 0 0 0 0 LAS CRUCES 65 30 55 26 56 / 0 0 0 0 0 ALAMOGORDO 60 30 52 22 58 / 0 0 0 0 0 CLOUDCROFT 47 20 37 13 38 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 64 29 55 22 56 / 0 0 0 0 0 SILVER CITY 60 25 51 18 54 / 0 0 0 0 0 DEMING 67 30 55 22 56 / 0 0 0 0 0 LORDSBURG 67 29 55 22 56 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 9AM TO 8PM TODAY. WIND ADVISORY ENTIRE AREA 11AM TO 7PM TODAY. 21
Hazardous weather outlook, Jan 18, 6:01 AM MST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 601 AM MST WED JAN 18 2006 NMZ022>025-030>032-TXZ055-056-191315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 601 AM MST WED JAN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.